Skip to Main content Skip to Navigation
Journal articles

On the link between infinite horizon control and quasi-stationary distributions

Abstract : We study infinite horizon control of continuous-time non-linear branching processes with almost sure extinction for general (positive or negative) discount. Our main goal is to study the link between infinite horizon control of these processes and an optimization problem involving their quasi-stationary distributions and the corresponding extinction rates. More precisely, we obtain an equivalent of the value function when the discount parameter is close to the threshold where the value function becomes infinite , and we characterize the optimal Markov control in this limit. To achieve this, we present a new proof of the dynamic programming principle based upon a pseudo-Markov property for controlled jump processes. We also prove the convergence to a unique quasi-stationary distribution of non-linear branching processes controlled by a Markov control conditioned on non-extinction.
Document type :
Journal articles
Complete list of metadata

Cited literature [22 references]  Display  Hide  Download

https://hal.inria.fr/hal-01349663
Contributor : Nicolas Champagnat <>
Submitted on : Thursday, July 28, 2016 - 11:42:08 AM
Last modification on : Tuesday, May 18, 2021 - 2:32:02 PM
Long-term archiving on: : Saturday, October 29, 2016 - 11:04:43 AM

File

ControlQSD.pdf
Files produced by the author(s)

Licence


Distributed under a Creative Commons Attribution 4.0 International License

Identifiers

Citation

Nicolas Champagnat, Julien Claisse. On the link between infinite horizon control and quasi-stationary distributions. Stochastic Processes and their Applications, Elsevier, 2019, 129 (3), pp.771-798. ⟨10.1016/j.spa.2018.03.018⟩. ⟨hal-01349663⟩

Share

Metrics

Record views

697

Files downloads

501